MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 7MM, CORTICAL; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 7MM, CORTICAL; PLATE, FIXATION, BONE
Model Number LOW PROFILE SCREW, 1.6 X 7MM, CORTICAL
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a (b)(6) 2021 procedure the surgeon drilled for a 1.6 x 7 cortical screw.Upon implanting the screw through the plate the head of the screw broke off.Additional information obtained 1/19/21: procedure was a metacarpal fracture.The lot number of the screw is unknown.All pieces of the screw were fully retrieved and accounted for.The surgeon kept the remaining body of the screw in the patient and continued to drill and fill the plate.
 
Additional Manufacturer Narrative
It was reported that the screw broke during the procedure.The reported event is confirmed upon investigation of the returned picture.The picture provided shows an unknown screw that has been bent, and fractured just below the head of the screw.Further evaluation cannot be performed since the product was not returned.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
LOW PROFILE SCREW, 1.6 X 7MM, CORTICAL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11251289
Report Number1220246-2021-02511
Device Sequence Number14321910
Product Code HRS
UDI-Device Identifier00888867313194
UDI-Public00888867313194
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.6 X 7MM, CORTICAL
Device Catalogue NumberAR-18716-07
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;